Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 70, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 3, 2020, 7:23 PM CDT for Marion County, Monroe County, Ralls County, Missouri; Adams County, Illinois. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2020, 7:23 PM CDT (00:23 UTC)
- Expired
- Jun 3, 2020, 8:15 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, IL, Marion County, MO, Monroe County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 7:23 PM CDT | HAIL 1 | 4 Ne Philadelphia, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 3:52 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1126 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
807
WUUS53 KLSX 040023
SVRLSX
ILC001-MOC127-137-173-040115-
/O.NEW.KLSX.SV.W.0070.200604T0023Z-200604T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
723 PM CDT Wed Jun 3 2020
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southwestern Adams County in west central Illinois...
Northwestern Ralls County in northeastern Missouri...
Marion County in northeastern Missouri...
Northeastern Monroe County in northeastern Missouri...
* Until 815 PM CDT.
* At 722 PM CDT, a severe thunderstorm was located near Philadelphia,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Quincy, Hannibal, Palmyra, Monroe City, Quincy Regional Airport,
Warren, Payson, Fall Creek, Rensselaer, Spaulding, Philadelphia,
Adams, Burton, Taylor, Marblehead, The Landing and Indian Creek.
This includes the following highways...
Interstate 172 between exits 2 and 14.
Interstate 72 near exit 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3994 9107 3976 9128 3975 9137 3973 9137
3971 9134 3946 9160 3964 9192 3966 9190
3966 9185 3973 9185 3995 9166
TIME...MOT...LOC 0022Z 294DEG 14KT 3980 9165
HAIL...1.00IN
WIND...60MPH
$$
MRM2 follow-up statements
080
WWUS53 KLSX 040036
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
736 PM CDT Wed Jun 3 2020
ILC001-MOC127-137-173-040115-
/O.CON.KLSX.SV.W.0070.000000T0000Z-200604T0115Z/
Adams IL-Ralls MO-Marion MO-Monroe MO-
736 PM CDT Wed Jun 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN ADAMS...NORTHWESTERN RALLS...MARION AND NORTHEASTERN
MONROE COUNTIES...
At 735 PM CDT, a severe thunderstorm was located near Palmyra, moving
southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Law enforcement reported quarter sized hail north of
Palmyra.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Quincy, Hannibal, Palmyra, Monroe City, Quincy Regional Airport,
Warren, Payson, Fall Creek, Rensselaer, Spaulding, Philadelphia,
Adams, Burton, Taylor, Marblehead, The Landing and Indian Creek.
This includes the following highways...
Interstate 172 between exits 2 and 14.
Interstate 72 near exit 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3994 9107 3976 9128 3975 9137 3973 9137
3971 9134 3946 9160 3964 9192 3966 9190
3966 9185 3973 9185 3995 9166
TIME...MOT...LOC 0035Z 294DEG 14KT 3978 9159
HAIL...1.00IN
WIND...60MPH
$$
MRM419
WWUS53 KLSX 040056
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
756 PM CDT Wed Jun 3 2020
MOC137-040105-
/O.CAN.KLSX.SV.W.0070.000000T0000Z-200604T0115Z/
Monroe MO-
756 PM CDT Wed Jun 3 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened and
moved out of the warned area. Therefore, the warning has been
cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Illinois...and northeastern Missouri.
LAT...LON 3983 9120 3976 9128 3975 9137 3973 9137
3971 9134 3958 9148 3963 9171 3966 9172
3966 9185 3973 9185 3993 9167
TIME...MOT...LOC 0055Z 294DEG 14KT 3975 9150
$$
ILC001-MOC127-173-040115-
/O.CON.KLSX.SV.W.0070.000000T0000Z-200604T0115Z/
Adams IL-Ralls MO-Marion MO-
756 PM CDT Wed Jun 3 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN ADAMS...NORTHWESTERN RALLS AND MARION COUNTIES...
At 755 PM CDT, a severe thunderstorm was located near Palmyra, moving
southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Law enforcement. Several reports of quarter sized hail.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Hannibal, Palmyra, Monroe City, Warren, Payson, Fall Creek,
Rensselaer, Spaulding, Philadelphia and Marblehead.
This includes the following highways...
Interstate 172 near exit 2.
Interstate 72 near exit 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3983 9120 3976 9128 3975 9137 3973 9137
3971 9134 3958 9148 3963 9171 3966 9172
3966 9185 3973 9185 3993 9167
TIME...MOT...LOC 0055Z 294DEG 14KT 3975 9150
HAIL...1.00IN
WIND...60MPH
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 5:50 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 3, 5:50 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 550 PM CDT Wed Jun 3 2020 .SHORT TERM... (Through Late Thursday Night) Issued at 250 PM CDT Wed Jun 3 2020 Early this afternoon, an upper RIDGE axis was situated over the southwestern CONUS with weak resultant west-northwest flow over our region. At the surface, an outflow boundary extended from south of Chicagoland to just north of Quincy to near Saint Joseph. Another outflow boundary extended further southeast, from near Springfield, IL eastward towards Indianapolis and has largely remained stationary. The main cold front extends from the far northwestern corner of Missouri through central Iowa into southern Wisconsin. Ahead of the outflow in northern Missouri, the atmosphere was very unstable (MLCAPEs 3000+ J/kg) and weakly sheared (< 20kts) with a preference for a pulse storm environment. Temperatures have pushed into the upper 80s to around 90 in most locations. The upper pattern is expected to remain in a holding pattern through Thursday night, and this should allow: (1) the first outflow to likely become the effective cold front as it steadily triggers new convection through this evening and pushes southward, and (2) allow the effective cold front to eventually drop south of the forecast area by Thursday morning. How exactly this happens is a different opinion amongst every CAM, including a possible development of a MCS in western MO late tonight from approach of an upper level disturbance in South Dakota. This MCS, if it develops, would edge central MO as it drops southeastward late tonight and into Thursday morning. Severe convective threats remain damaging winds as the primary threat from either initially from downbursts or from any possible later organized multicell convection (not a guarantee). Large hail also is a threat, but should only manifest itself early, where more isolated cells can tap into the large CAPEs that exist. With the effective cold front south of our area scenario increasingly likely for Thursday, kept max temps on Thursday in the low-mid 80s with minimal PoPs. Continued this general theme into Thursday night. TES .LONG TERM... (Friday through Next Wednesday) Issued at 250 PM CDT Wed Jun 3 2020 The upper RIDGE axis continues to be the primary feature to track. It begins the period on Friday located over the southern High Plains with resultant NW flow aloft over our region. There remains strong support from both the GEFS mean and EC ENS mean on how it will track and evolve through the middle of next week, with a steady amplification and translation eastward, sliding overhead of our region on Sunday, and then heading to the eastern CONUS by Wednesday. There has been a slight slowing of the eastward translation after Sunday as the axis slides east of our region. Through Monday, the overall pattern supports above normal H500 heights and subsequently very warm temperatures. However, overlaying this with the specifics of the surface pattern will undercut this warmth at times. Ensemble means from the GEFS and EC ENS show the old frontal boundary trying to buckle back north on Friday as a more ill-defined focus for potential thunderstorm development with another cold front approaching from the north. The former is ultimately expected to dissolve in favor of what should become a backdoor cold front with the latter by Friday night. This will overspread easterly flow into our region for the weekend (Saturday/Sunday) that will undercut temperatures in what otherwise would have been a well above normal temp regime. The slower eastward translation of the upper RIDGE after Sunday should now effectively keep this backdoor airmass' influence on our region for a longer period and could continue into Monday. Precipitation chances look to be the best for Friday near the old and weak frontal boundary and anything that may linger into Friday night, and supports PoPs that are at or above CLIMO (23-25%) values. After Friday night and through Monday, the pattern then supports below CLIMO values and a largely dry forecast. The slower RIDGE translation for early next week at this time does not appear to affect the long-term possible track of the remnants of "Cristobal" from the Gulf of Mexico. By the time the remnants do reach our area, "Cristobal" should have a good forward speed and affect our area for about 12 hours, with a solid consensus of ensemble data continuing to settle on Tuesday. Given what else is going on with respect to the RIDGE, however, if the timing does get affected one way or the other, the ensembles favor a slower arrival. For now, above normal PoPs are easily justified for Tuesday with cooler temps and what could be hefty QPF (1-3"). In the wake of "Cristobal", ensemble means show the edging of the base of an upper TROF followed by a surface cold front late next week. This would favor a temperature rebound with an overall unfavorable pattern for rain, and will go below CLIMO on PoPs. TES && .AVIATION... (For the 00z TAFs through 00z Thursday Evening) Issued at 530 PM CDT Wed Jun 3 2020 Scattered storms will continue to develop along a nearly east to west outflow boundary which was located between UIN and STL, and which will shift slowly southward tonight and Thursday. This convection will likely impact COU and the St Louis metro area this evening with an unstable atmosphere. The surface winds will be predominately southwesterly tonight and Thursday south of the synoptic cold front, but variable and gusty near storms and outflow boundaries. The prevailing conditions will be VFR outside of the storms. SPECIFICS FOR KSTL: Scattered storms will continue to develop along a nearly east to west outflow boundary which was located between UIN and STL, and which will shift slowly southward tonight and Thursday. This convection will likely impact STL this evening with an unstable atmosphere. The surface winds will be predominately southwesterly tonight and Thursday south of the synoptic cold front, but variable and gusty near storms and outflow boundaries. The prevailing conditions will be VFR outside of the storms. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 3, 3:22 PM CDT, 4 hours 1 minute before
Hazardous Weather Outlook National Weather Service Saint Louis MO 322 PM CDT Wed Jun 3 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-042100- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 322 PM CDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected. Some storms could become severe, mainly during the evening hours, with damaging winds the primary threat. Large hail will be possible mainly during the early evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The chance for thunderstorms in different portions of the area continues through Saturday. The chance for thunderstorms returns to portions of the area on late Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report wind damage and hail, if observed, to the National Weather Service. TES
In the hours before
Local storm report, Jun 3, 3:51 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
351 PM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST PITTSFIELD 39.61N 90.80W
06/03/2020 M62 MPH PIKE IL EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED A GUST OF 62
MPH AT THE LEADING EDGE OF THE STORM. HAIL
BEGAN FALLING SHORTLY AFTER THE STORM MOVED
OVERHEAD. HAIL SIZE RANGED FROM PENNY TO
QUARTER SIZE. HAIL CONTINUED TO FALL AT THE
TIME OF THE REPORT (4:45P). TIME OF LSR IS
ESTIMATED BY THE TIME OF THE GUST.
&&
MAPLESLocal storm report, Jun 3, 5:17 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
517 PM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 1 ENE ELLINGTON 37.24N 90.96W
06/03/2020 E1.00 INCH REYNOLDS MO BROADCAST MEDIA
REPORTS OF DIME TO QUARTER SIZE HAIL RELAYED
BY MEDIA PERSONNEL. TIME ESTIMATED FROM
RADAR.
&&
AELocal storm report, Jun 3, 6:31 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
631 PM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 2 ENE DAVIS 39.07N 90.99W
06/03/2020 LINCOLN MO 911 CALL CENTER
POWERLINES WERE REPORTED DOWN ALONG HUBBARD
CT. NORTH OF TROY. TIME ESTIMATED BY RADAR.
&&
MAPLESLocal storm report, Jun 3, 6:32 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
632 PM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND DMG 2 NNW ELSBERRY 39.19N 90.80W
06/03/2020 LINCOLN MO 911 CALL CENTER
A TREE WAS REPORTED DOWN ON HIGHWAY CC JUST
NORTH OF ELSBERRY. TIME ESTIMATED BY RADAR.
&&
MAPLESLocal storm report, Jun 3, 7:09 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
709 PM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM TSTM WND GST 2 S FARMINGTON 37.76N 90.43W
06/03/2020 M66 MPH ST. FRANCOIS MO ASOS
MEASURED GUST BY ASOS AT KFAM.
&&
AEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:34 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 41 min |
| Jun 3, 7:44 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 46 min |
| Jun 3, 7:48 PM CDT | Flash Flood Warning | LSX | Marion | 3 hr |
| Jun 3, 8:06 PM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway | 3 hr |
| Jun 3, 8:13 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls, Shelby | 30 min |
| Jun 3, 8:56 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 49 min |
| Jun 3, 9:03 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 42 min |
| Jun 3, 9:28 PM CDT | Flash Flood Warning | LSX | Audrain, Marion, Monroe, Ralls, Shelby | 7 hr |
| Jun 3, 9:49 PM CDT | Flash Flood Warning | LSX | Audrain, Boone | 6 hr |
| Jun 3, 10:30 PM CDT | Flash Flood Warning | LSX | Marion | 6 hr |
| Jun 3, 10:39 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 33 min |
| Jun 3, 10:45 PM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway | 5 hr |
| Jun 4, 12:27 AM CDT | River Flood Warning | LSX | Marion | 11 hr |
| Jun 4, 3:44 AM CDT | Areal Flood Warning | LSX | Audrain, Callaway | 6 hr |
| Jun 4, 7:26 AM CDT | River Flood Warning | LSX | Monroe | 4 hr |
| Jun 4, 11:09 AM CDT | River Flood Warning | LSX | Callaway, Osage | 8 days |
| Jun 4, 11:09 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 8 days |
| Jun 4, 11:21 AM CDT | River Flood Warning | LSX | Lewis | 9 days |
| Jun 4, 11:21 AM CDT | River Flood Warning | LSX | Ralls | 24 hr |
| Jun 4, 2:14 PM CDT | River Flood Warning | LSX | Osage | 7 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Severe Thunderstorm Warnings in Illinois, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.